# SDR AALA20020195

- Difficulty date: February 28, 2002
- Submitted: July 11, 2002
- Operation: Air carrier
- Aircraft: N90511
- Make and model: Doug DC-9-82
- Aircraft serial: 49805
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Actuator
- Part number: 21171803
- Condition: Malfunctioned
- Location: Outflow Valve
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, I

## Discrepancy

FLT 1487 -ORD-LAX- DURING CRUISE FLIGHT AT 31,000 FT, WARNING LIGHTS ILLUM. ALTITUDE 10,500 FT AND CLIMBING. INITIATED EMERGENCY DESCENT, PACKS SHOWED NORMAL FLOW. NO STANDBY OR LOCKOUT LIGHT ILLUM. ARRESTED AT 11,000 FT AND STAYED BELOW 10,000 FT.  LEVELED OFF AT 18,000 FT.  AFTER APPROX 5 MIN ENTIRE SEQUENCE REOCCURRED.  EMERGENCY DESCENT AT 18,000 FT TO 10,000 FT.  STANDBY AND LOCKOUT ILLUM.  CABIN ALTITUDE AT 10,000 FT BUT ERRATIC.  DUMPED CABIN PRESSURE MANUALLY, LIGHTS EXTINGUISHED.  CABIN THEN DESCENDED NORMALLY WITH AIRCRAFT DESCENT.  LANDED LAS WITHOUT INCIDENT.  INSPECTED TAILCONE AREA NO DAMAGE NOTED REPLACED OUTFLOW VALVE ACTUATOR, PERFORMED BITE TEST ON NR 1 AND 2 CABIN PRESSURE CONTROLLERS.  (M)
